MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-10.0-38-40-RB
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving removal of another manufacturer¿s inferior vena cava filter, a flexor guiding sheath broke.The filter had been in place for seven years.The flexor sheath was placed coaxially through a 12-french cook introducer.Another manufacturer¿s snare was advanced through the flexor and was used to capture the filter, which was pulled into the sheath.The user then attempted to remove the sheath by pulling just below the check-flo valve; however, removal was difficult.Reportedly, the user then noted that the sheath was ¿broken¿, with blue flexor material coming up through the valve.Per the reporter, the filter was left in place, both sheaths were removed, and new sheaths were used to complete the procedure.The filter was successfully retrieved with larger cook sheaths and another unspecified device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation: tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving removal of another manufacturer¿s inferior vena cava filter, a flexor guiding sheath broke.The filter had been in place for seven years.The flexor sheath was placed coaxially through a 12-french cook introducer.Another manufacturer¿s snare was advanced through the flexor and was used to capture the filter, which was pulled into the sheath.The user then attempted to remove the sheath by pulling just below the check-flo valve; however, removal was difficult.Reportedly, the user then noted that the sheath was ¿broken¿, with blue flexor material coming up through the valve.Per the reporter, the filter was left in place, both sheaths were removed, and new sheaths were used to complete the procedure.The filter was successfully retrieved with larger cook sheaths and another unspecified device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The inner coils were protruding from the proximal and distal ends of the sheath.The proximal end was delaminated and flare material was noted inside the hub/cap.The sheath length was approximately 40 centimeters.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device instructions for use (ifu) states, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿, ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ and ¿flexor introducers and guiding sheaths are intended to introduce therapeutic or diagnostic devices into the vasculature, excluding coronary and neuro vasculature.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that an adverse event related to the procedure contributed to the failure in this event.The damage to the cook sheath likely occurred from the filter retrieval, as the complaint device was damaged while inside a 12 french sheath.The ifu states that ¿flexor introducers and guiding sheaths are intended to introduce therapeutic or diagnostic devices into the vasculature.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d9, h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.H6 (annex a) = upon return and initial evaluation of the complaint device on 19dec2023, the sheath was unraveled, separated, and delaminated.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18350072
Report Number1820334-2023-01723
Device Sequence Number5380349
Product Code DYB
UDI-Device Identifier00827002322332
UDI-Public(01)00827002322332(17)260828(10)15629441
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue NumberKCFW-10.0-38-40-RB
Device Lot Number15629441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/19/2023
03/15/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/08/2024
04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON OPTION IVC FILTER; ENSNARE; RCFW-12.0-38-30-RB
Patient SexUnknown